Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 47, NWS Fort Worth, TX

December 16, 2001Ellis County, Texas

NWS Fort Worth, TX issued this flash flood warning at Dec 16, 2001, 1:06 AM CST for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 1:06 AM CST (07:06 UTC)
Expired
Dec 16, 2001, 4:00 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ellis County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 497 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
420 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
497 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 160707
FFWFTW
TXC139-161000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
106 AM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLIS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CST

* AT 106 AM CST...LAW ENFORCEMENT OFFICIALS REPORTED FLASH           
  FLOODING IN PALMER.  SEVERAL COUNTY ROADS WERE ALSO FLOODED AND    
  CLOSED.  MODERATE TO HEAVY RAIN WILL CONTINUE FOR THE NEXT ONE 
  TO TWO HOURS.

LAT...LON 3228 9707 3210 9693 3234 9643 3254 9654
          3252 9705

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 9:00 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 15, 9:00 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CST SAT DEC 15 2001

CURRENT RADAR IMAGERY SHOWS AN AREA OF RAINFALL OVER THE EASTERN
PORTION OF THE CWA WITH A FEW SCATTERED SHOWERS TO THE WEST.
WESTERN EDGE OF MAIN RAINFALL AREA EXTENDED FROM BONHAM...TO
DALLAS...TO MERIDIAN...TO LAMPASAS.  WITH ABUNDANT MOISTURE OVER
THE REGION (ESPECIALLY EASTERN HALF)...AND ISENTROPIC LIFT...EXPECT
RAINFALL TO CONTINUE THROUGH THE NIGHT.  UPPER SYSTEM AND
ASSOCIATED COLD FRONT WILL MOVE THROUGH DURING THE DAY TOMORROW...
BRINGING ANOTHER ROUND OF RAINFALL...BEFORE THINGS BEGIN TO
IMPROVE.  CURRENT PACKAGE HANDLES THE SITUATION WELL...AND NO
UPDATES ANTICIPATED.  WILL LEAVE FFA AS IS FOR NOW.  81

AVIATION DISCUSSION...
STRONG ISENTROPIC LIFT AND COPIOUS MOISTURE WILL RESULT IN IFR/LIFR
CIGS/VSBYS THROUGH SUNDAY AFTERNOON. COLD FRONT PUNCHING INTO
THE REGION 16Z-22Z WILL AID FOCUS ALONG THE BOUNDARY AND BETTER
CHANCE FOR SCATTERED CONVECTIVE STORMS. HEAVIER RAINFALL AMOUNTS
WITH EMBEDDED CONVECTION WILL REMAIN OVER EASTERN ROUTES IN THE
VICINITY OF BEST LOW LEVEL WARM ADVECTION/JET AXIS.  ..48...

PUBLIC FORECAST...
FCSTID = 26
DFW   53  62  39  56 /  80  80  20   0
ACT   58  67  39  57 / 100  80  20   0

.FWD...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN TWO THIRDS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:15 PM CSTFlash Flood WarningFWDVan Zandt2 hr
Dec 16, 5:40 AM CSTFlash Flood WarningFWDDelta, Fannin, Hopkins, Hunt, Kaufman, Lamar4 hr
Dec 16, 9:28 AM CSTFlash Flood WarningFWDRains3 hr
Dec 16, 12:44 PM CSTFlash Flood WarningFWDEllis, Kaufman, Navarro3 hr
Dec 16, 1:19 PM CSTFlash Flood WarningFWDHunt3 hr
Dec 16, 3:00 PM CSTFlash Flood WarningFWDDelta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more5 hr
Dec 16, 3:50 PM CSTFlash Flood WarningFWDHenderson4 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.